Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 15, 2021, 4:51 PM CDT for Holmes County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 4:51 PM CDT (21:51 UTC)
- Expired
- Jul 15, 2021, 5:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Tallahassee, FL
County Holmes County, FL
The radar
The Eglin Afb radar (KEVX), 45 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 977 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
487
WWUS82 KTAE 152151
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
451 PM CDT Thu Jul 15 2021
ALZ068-FLZ007>011-152245-
Geneva AL-Central Walton FL-Holmes FL-Jackson FL-North Walton FL-
Washington FL-
451 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA...NORTHWESTERN
JACKSON...NORTHERN WALTON...HOLMES AND NORTHEASTERN WASHINGTON
COUNTIES UNTIL 545 PM CDT...
At 451 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Florala to near Bonifay.
Movement was south at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Vernon, Chipley, De Funiak Springs, Bonifay, Geneva, Graceville,
Samson, Bradford, Union, Liberty, Paxton, Ponce De Leon, Caryville,
Wausau, Esto, Westville, Noma, Black, Cluster Springs and Whitehead
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3100 8631 3100 8619 3119 8619 3119 8617
3100 8552 3062 8553 3068 8605 3085 8639
3087 8639
TIME...MOT...LOC 2151Z 012DEG 8KT 3094 8616 3085 8569
$$
11-MMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 15, 2:58 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jul 15, 2:58 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 358 PM EDT Thu Jul 15 2021 .NEAR TERM [Through Friday]... A weak disturbance in the eastern Gulf is aiding in scattered strong to isolated severe convection focused across the Panhandle, southeast AL, and southwest GA this afternoon. The environment remains moist and unstable, giving storms the capability of pulsing up and down, and producing pockets of heavy rain/gusty winds/lightning. Furthermore, the overall steering flow is weak, prompting slow-moving cell motion that could pose a localized flooding threat. A Marginal Risk (level 1/5) for excessive rainfall exists for most locations north of I-10, so will need to monitor rain rates carefully over the next several hours. Outflow boundaries and seabreeze fronts should drive storm motion and additional development at the mesoscale level, while producing sudden wind gusts/shifts. Inland convective activity should gradually diminish after sunset, but expected to redevelop over our waters late tonight into early tomorrow morning. Chances for showers and thunderstorms increase through Friday afternoon and focuses over the western portion of our CWA as the aforementioned disturbance pivots around the Forgotten/Panhandle coast. The main concerns will once again be heavy rain, lightning, and gusty-to-strong winds. Hot and humid conditions will not let up through the near-term, with high temperatures in the low 90s and heat indices around 100. Low temperatures are forecast to be in the low 70s. .SHORT TERM [Friday Night Through Saturday Night]... The subtropical ridge axis appears to hold firm across the region despite a neighboring trough near the OH Valley this weekend. East to southeast flow should remain in place, thus keeping us within a moist/unstable airmass. As such, diurnally drive convection is expected through the short-term, but PoPs are generally no greater than 50%, likely because of the introduction of relatively drier air in the mid-levels. However, that factor can be a "double-edged sword" as sometimes dry-air intrusion could aid in downburst/gusty wind potential from storms that do develop. The temperature forecast is largely unchanged from the near-term. .LONG TERM [Sunday Through Thursday]... An unsettled pattern unfolds in the long-term as the aforementioned trough drops down into the region and drags a frontal boundary. The front will serve as an additional focus for scattered to numerous showers/storms, and appears to stall across our area until mid- week. As a result, PoPs are higher-than-normal from Monday- Wednesday. Thereafter, the aforementioned trough moves off the Atlantic coast and is replaced by subtropical ridging. Thus, expect a return to a more typical summertime convective pattern to close out the period. The increased rainfall and cloud cover should allow high temperatures to "cool" into the mid-upper 80s next week, but overnight lows remain in the low-mid 70s. && .AVIATION... [Through 18Z Friday] The main aviation concerns this afternoon are thunderstorms, which should prevail near and/or over all terminals. Convection will be slow-moving, which could prolong flgt restrictions. A TEMPO group for MVFR vsbys & TSRA is in place for all TAF sites except VLD in the 20-02Z timeframe. However, IFR conds may occur where heavy rain falls. A return to prevailing VFR is expected later this evening, with PROB30 for -TSRA on the back end of this cycle (excluding VLD). && .MARINE... Favorable boating conditions prevail over the next few days outside of thunderstorms for which chances noticeably increase early next week. East to southeast winds persist through Saturday, become southerly Sunday and Monday, then switch out of the southwest heading into Tuesday. && .FIRE WEATHER... There are minimal fire concerns over the next few days as we remain within a moist airmass and see daily chances for showers and thunderstorms. A wet pattern appears to unfold beginning early next week, further mitigating any threats. Low afternoon dispersions are forecast in portions of the Big Bend and I-75 corridor Friday and Saturday. && .HYDROLOGY... Slow-moving convection this afternoon will pose a localized heavy rain/flooding threat in the Panhandle, southeast AL, and portions of southwest GA for which a marginal risk (level 1/5) for excessive rainfall exists today. Rain chances become a bit tempered this weekend before a wet pattern unfolds beginning on Monday with the approach of a front. Even so, 7-day QPF amounts are generally 1" or less, but those values hinge on where the aforementioned front ultimately sets up. In terms of rivers, Steinhatchee near US-19 remains in minor flood stage but continues its downward trend. Although several rivers between the Choctawhatchee, Ochlockonee, and Suwannee basins are in action stage, those sites are either cresting or falling. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 92 73 92 74 / 30 40 10 40 10 Panama City 74 89 75 89 76 / 20 40 10 30 10 Dothan 72 91 73 91 73 / 40 50 20 40 10 Albany 74 93 74 94 75 / 40 50 20 40 10 Valdosta 73 93 73 93 75 / 20 30 20 30 20 Cross City 72 92 74 92 75 / 20 20 10 30 20 Apalachicola 75 88 76 88 76 / 30 40 10 20 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...IG3 SHORT TERM...IG3 LONG TERM...IG3 AVIATION...IG3 MARINE...IG3 FIRE WEATHER...IG3 HYDROLOGY...IG3
In the hours before
Special weather statement, Jul 15, 3:35 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
435 PM EDT Thu Jul 15 2021
GAZ145-152115-
Mitchell GA-
435 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MITCHELL COUNTY UNTIL
515 PM EDT...
At 435 PM EDT, Doppler radar was tracking a strong thunderstorm over
Camilla, moving southwest at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Pelham, Camilla, Branchville, Hopeful and Mitchell Co A/P.
LAT...LON 3126 8405 3108 8419 3108 8438 3116 8448
3117 8447 3117 8446 3118 8445 3119 8443
3119 8442 3120 8441 3121 8441 3122 8440
3132 8424
TIME...MOT...LOC 2035Z 044DEG 7KT 3122 8423
42-DVDSpecial weather statement, Jul 15, 3:43 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
443 PM EDT Thu Jul 15 2021
ALZ068-069-FLZ009-011-GAZ155-152130-
Geneva AL-Houston AL-Holmes FL-Jackson FL-Seminole GA-
443 PM EDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GENEVA...HOUSTON...
NORTHERN JACKSON AND NORTHEASTERN HOLMES COUNTIES UNTIL 530 PM
EDT/430 PM CDT/...
At 443 PM EDT/343 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Hartford to near
Ashford. Movement was south at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Cottonwood, Graceville, Geneva, Dothan, Hartford, Taylor, Ashford,
Slocomb, Cowarts, Malone, Malvern, Rehobeth, Greenwood, Avon,
Caryville, Esto, Madrid, Gordon, Westville and Campbellton.
LAT...LON 3112 8586 3122 8510 3120 8511 3117 8510
3115 8507 3111 8504 3101 8500 3097 8500
3096 8498 3094 8498 3093 8496 3092 8497
3090 8495 3083 8551 3083 8560 3082 8560
3078 8588
TIME...MOT...LOC 2043Z 351DEG 10KT 3107 8577 3115 8517
42-DVDSpecial weather statement, Jul 15, 3:45 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
345 PM CDT Thu Jul 15 2021
FLZ008-108-152145-
Central Walton FL-South Walton FL-
345 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WALTON COUNTY UNTIL
445 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles southeast of Eglin Air Force Base, or 13 miles northeast of
Santa Rosa Beach. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Eglin Air Force Base, Freeport and Rock Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3067 8619 3061 8595 3038 8601 3040 8612
3041 8612 3041 8613 3042 8612 3042 8614
3043 8612 3043 8616 3046 8616 3047 8614
3048 8614 3047 8615 3046 8618
TIME...MOT...LOC 2044Z 193DEG 2KT 3051 8608
11-MMSpecial weather statement, Jul 15, 4:01 PM CDT, 50 minutes before
Special Weather Statement National Weather Service Tallahassee FL 501 PM EDT Thu Jul 15 2021 GAZ142>145-155>158-152145- Miller GA-Decatur GA-Baker GA-Mitchell GA-Seminole GA-Grady GA- Early GA-Thomas GA- 501 PM EDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DECATUR...NORTHERN GRADY...MILLER...SOUTHERN MITCHELL...SOUTHWESTERN BAKER... NORTHWESTERN THOMAS...NORTHEASTERN SEMINOLE AND SOUTHERN EARLY COUNTIES UNTIL 545 PM EDT... At 501 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from 6 miles west of Colquitt to Camilla. Movement was southeast at 25 mph. Winds in excess of 40 mph will be possible with these storms. Locations impacted include... Colquitt, Donalsonville, Pelham, Camilla, Babcock, Mayhaw, Boykin, Mimsville, Quality, Branchville, Bellview, Vada, Hopeful, Davis Park, Hoggard Mill, Eldorendo, Steinham Store, Hawkinstown, Killarney and Spence. LAT...LON 3101 8404 3103 8491 3127 8501 3127 8411 TIME...MOT...LOC 2101Z 291DEG 23KT 3120 8485 3122 8419 42-DVD
Special weather statement, Jul 15, 4:35 PM CDT, 16 minutes before
Special Weather Statement National Weather Service Tallahassee FL 435 PM CDT Thu Jul 15 2021 ALZ068-152215- Geneva AL- 435 PM CDT Thu Jul 15 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GENEVA COUNTY UNTIL 515 PM CDT... At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near Samson, or 12 miles west of Geneva, moving south at 5 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Geneva, Samson, Earlytown, Hacoda, Pera, Eunola, Sellersville, Lytle, Marl, Logan Field Municipal A/P, Geneva Municipal A/P, Vaughanville, Ganer, Somerset and Spears. LAT...LON 3114 8581 3099 8580 3100 8619 3115 8619 TIME...MOT...LOC 2135Z 344DEG 6KT 3105 8609 42-DVD
Special weather statement, Jul 15, 4:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
451 PM CDT Thu Jul 15 2021
ALZ068-FLZ007>011-152245-
Geneva AL-Central Walton FL-Holmes FL-Jackson FL-North Walton FL-
Washington FL-
451 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GENEVA...NORTHWESTERN
JACKSON...NORTHERN WALTON...HOLMES AND NORTHEASTERN WASHINGTON
COUNTIES UNTIL 545 PM CDT...
At 451 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles southeast of Florala to near Bonifay.
Movement was south at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Vernon, Chipley, De Funiak Springs, Bonifay, Geneva, Graceville,
Samson, Bradford, Union, Liberty, Paxton, Ponce De Leon, Caryville,
Wausau, Esto, Westville, Noma, Black, Cluster Springs and Whitehead
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3100 8631 3100 8619 3119 8619 3119 8617
3100 8552 3062 8553 3068 8605 3085 8639
3087 8639
TIME...MOT...LOC 2151Z 012DEG 8KT 3094 8616 3085 8569
11-MMThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:08 PM CDT | Special Weather Statement | TAE | Taylor | 37 min |
| Jul 14, 8:12 PM CDT | Special Marine Warning | TAE | 63 min | |
| Jul 14, 8:54 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jul 15, 1:01 PM CDT | Special Marine Warning | TAE | 63 min | |
| Jul 15, 1:49 PM CDT | Special Weather Statement | TAE | Gulf | 26 min |
| Jul 15, 2:27 PM CDT | Special Marine Warning | TAE | 93 min | |
| Jul 15, 2:28 PM CDT | Special Weather Statement | TAE | Bay | 47 min |
| Jul 15, 2:34 PM CDT | Areal Flood Advisory | TAE | Bay | 2 hr |
| Jul 15, 3:20 PM CDT | Special Weather Statement | TAE | Bay, Washington | 55 min |
| Jul 15, 3:24 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 51 min |
| Jul 15, 3:43 PM CDT | Special Weather Statement | TAE | Holmes | 47 min |
| Jul 15, 3:45 PM CDT | Special Weather Statement | TAE | Walton | 60 min |
| Jul 15, 3:54 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 51 min |
| Jul 15, 3:54 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 51 min |
| Jul 15, 3:58 PM CDT | Special Marine Warning | TAE | 62 min | |
| Jul 15, 4:24 PM CDT | Severe Thunderstorm Warning | TAE | Walton | 23 min |
| Jul 15, 5:19 PM CDT | Areal Flood Advisory | TAE | Holmes, Walton | 3 hr |
| Jul 15, 1:18 PM CDT | Special Weather Statement | TAE | Clay | 27 min |
| Jul 15, 2:29 PM CDT | Special Weather Statement | TAE | Turner | 46 min |
| Jul 15, 2:36 PM CDT | Severe Thunderstorm Warning | TAE | Turner | 39 min |
| Jul 15, 2:41 PM CDT | Special Weather Statement | TAE | Early | 34 min |
| Jul 15, 3:12 PM CDT | Special Weather Statement | TAE | Worth | 33 min |
| Jul 15, 3:12 PM CDT | Special Weather Statement | TAE | Worth | 33 min |
| Jul 15, 3:18 PM CDT | Special Weather Statement | TAE | Calhoun, Early | 42 min |
| Jul 15, 3:35 PM CDT | Special Weather Statement | TAE | Mitchell | 40 min |
| Jul 15, 4:01 PM CDT | Special Weather Statement | TAE | Miller, Mitchell | 44 min |
| Jul 15, 4:04 PM CDT | Areal Flood Advisory | TAE | Worth | 56 min |
| Jul 15, 4:23 PM CDT | Areal Flood Advisory | TAE | Baker, Decatur, Early, Miller, Mitchell, Seminole | 112 min |
| Jul 15, 4:48 PM CDT | Flash Flood Warning | TAE | Baker, Decatur, Early, Miller, Mitchell, Seminole | 117 min |
| Jul 15, 4:57 PM CDT | Special Weather Statement | TAE | Colquitt, Thomas | 48 min |
| Jul 15, 5:08 PM CDT | Severe Thunderstorm Warning | TAE | Decatur, Seminole | 21 min |
| Jul 15, 5:49 PM CDT | Special Weather Statement | TAE | Grady | 41 min |
| Jul 15, 6:32 PM CDT | Areal Flood Advisory | TAE | Grady | 118 min |
| Jul 15, 12:58 PM CDT | Special Weather Statement | TAE | Henry | 32 min |
| Jul 15, 1:40 PM CDT | Special Weather Statement | TAE | Henry | 35 min |
| Jul 15, 1:41 PM CDT | Special Weather Statement | TAE | Dale | 34 min |
| Jul 15, 2:43 PM CDT | Special Weather Statement | TAE | Houston | 47 min |
| Jul 15, 3:26 PM CDT | Areal Flood Advisory | TAE | Geneva, Houston | 64 min |
| Jul 15, 3:32 PM CDT | Flash Flood Warning | TAE | Geneva, Houston | 81 min |
| Jul 15, 4:35 PM CDT | Special Weather Statement | TAE | Geneva | 40 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.